USMLE Q Bank Step 1-1




A 72-year-old man presents to the office for evaluation of new symptoms. He has a history of cancer and takes chemotherapeutic treatment. Now he complains of dyspnea and mild fatigue since last week. Examination reveals temperature of 98.3 F, pulse of 80/min, blood pressure of 140/86 and respiratory rate of 22/min. On chest auscultation, there are crackles on both lung bases with no wheezes. A chest x-ray shows bilateral diffuse interstitial markings. Which of the following agents is responsible for this patient’s new features?

A- Bleomycin

B- Cisplatin

C- Cyclophosphamide

D- Etoposide

E- Paclitaxel

Answer:




Bleomycin is the only drug of the above list that causes pulmonary fibrosis. It is age- and dose-dependent.

The correct answer is A

 

10 thoughts on “USMLE Q Bank Step 1-1”

  1. Cyclophosphamide is best known for bladder complications which are more common than pulmonary complications while bleomycin is known for pulmonary fibrosis which starts as lung inflammation leading to fibrosis in up to 10% of long term users. Thank you for your question.

  2. What about cyclophosphamide? It also causes pulmonary fibrosis,,, why bleomycin is the best answer to choose? Thank u

Leave a Comment